Virginia, 2014Tornadoes in Virginia, July 4, 2014
July 4, 2014 · NWS AKQ · 2 events in 2 counties and zones
The combination of a frontal boundary approaching from the west and Hurricane Arthur moving northward along the North Carolina coast produced two brief weak tornadoes across portions of southeast Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of a frontal boundary approaching from the west and Hurricane Arthur moving northward along the North Carolina coast produced two brief weak tornadoes across portions of southeast Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 3, 9:11 PM EST, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 3, 9:11 PM EST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1011 PM EDT THU JUL 3 2014
.SYNOPSIS...
HURRICANE ARTHUR WILL LIFT ALONG THE EASTERN NORTH CAROLINA COAST
TONIGHT AS A COLD FRONT APPROACHES FROM THE WEST. ARTHUR WILL
REACH THE OUTER BANKS BY THIS EVENING AS THE COLD FRONT PUSHES
ACROSS THE REGION. ARTHUR WILL THEN PUSH OFFSHORE FRIDAY
MORNING...SWEEPING THE COLD FRONT THROUGH WITH IT. HIGH PRESSURE
THEN RETURNS TO THE AREA FRIDAY NIGHT THROUGH THIS WEEKEND.
&&
.NEAR TERM /UNTIL 7 AM FRIDAY MORNING/...
UPDATE TO CANCEL FLOOD WATCH...
HURRICANE ARTHUR CONTINUES ITS TRACK NORTHEASTWARD ALONG THE NC
COAST WITH RAIN BANDS SPREADING NORTHWARD INTO ERN NC. SHOULD SEE
RAIN QUICKLY BREAKING OUT ACROSS BERTIE AND CHOWAN THROUGH 10 PM
AND QUICKLY ACROSS THE REST OF NE NC THROUGH MIDNIGHT.
ELSEWHERE...THE SHOWERS CONTINUE TO LIFT NWD AND ARE BECOMING VERY
SCATTERED IN NATURE AS THE COLD FRONT TO THE WEST OF THE AREA HAS
STALLED. THE 18Z NAM SHOWS THAT THE MAIN BAND OF SHOWER WILL
GENERALLY SET UP WEST OF THE PIEDMONT COUNTIES SO HAVE TAPERED
BACK THE POPS THROUGH MIDNIGHT BEFORE RAMPING THEM BACK UP AS THE
CENTER OF THE HURRICANE REACHES OUR LATITUDE AND THE FRONT GETS
PULLED EASTWARD.
FOR THE QPF FORECAST...HAVE REDUCED AMOUNTS TO THE WEST TO 0.25 OR
LESS WITH THE LOWER CHANCES FOR RAIN. THEREFORE HAVE CANCELLED THE
FLOOD WATCH.
PREV DISCUSSION...
LATEST WATER VAPOR IMAGERY DEPICTS ANOMALOUS UPPER TROUGH PUSHING
INTO THE REGION AS ARTHUR LOCATES OFF THE NC/SC COAST. TROUGH HAS
STARTED TO DAMPEN SLIGHTLY AS A STRONG SPEED MAX ROUNDS THE
BASE...BUT IT CONTINUES TO MAKE A GOOD PUSH EWD. EVEN SO...THE
COLD FRONT HAS MADE VERY LITTLE EWD PROGRESS...WITH SCT-NUMEROUS
SHOWERS/THUNDERSTORMS REMAINING OVER THE CNTRL APPALACHIANS.
WIDESPREAD HEAVY RAINFALL HAS BEEN OBSERVED WITH THESE STORMS.
ANOTHER AREA OF SHOWERS/THUNDERSTORMS ASSOCIATED WITH A TROPICAL
BAND FROM ARTHUR HAS SPREAD INTO SW VA...WITH SCT
SHOWERS/THUNDERSTORMS DEVELOPING INTO CNTRL VA.
HOWEVER...SUBSIDENCE VISIBLE ON WATER VAPOR AND VISIBLE SATELLITE
HAS INHIBITED COVERAGE OVER MUCH OF THE LOCAL AREA THUS FAR THIS
AFTERNOON. THIS WILL CHANGE AS AN EMBEDDED SHORTWAVE LIFTS OVER
THE REGION...COOLING TEMPS ALOFT AND IMPROVING MID-LEVEL LAPSE
RATES. WITH TEMPS WARMING INTO THE MID 90S OVER THE PIEDMONT INTO
CNTRL VA WITH DEWPOINTS IN THE UPPER 60S-LOW 70S HAS PUSHED MLCAPE
VALUES TO 2000-2500 J/KG. THE ADDED INSTABILITY ALONG WITH THETA-E
RIDGING AND COOLING ALOFT WILL RESULT IN MUCH BETTER COVERAGE LATE
THIS AFTERNOON AND EVENING FROM THE PIEDMONT INTO CNTRL VA.
CORFIDI VECTORS AND FLOW STILL SUGGESTS HEAVY RAINFALL. ISOLATED
DAMAGING WINDS ALSO POSSIBLE DUE TO INSTABILITY AND INVERTED V
SOUNDINGS. FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE NW PORTIONS
OF THE LOCAL AREA.
MEANWHILE...ARTHUR LIFTS NNE ALONG THE SC/NC COAST THIS
EVENING...STRENGTHENING SLIGHTLY. BANDS LIFTING NWD WILL LIKELY
PUSH SOME PRECIP INTO THE REGION THIS EVENING BEFORE THE HEAVIEST
SHOWERS/THUNDERSTORMS ARRIVE TONIGHT.
TONIGHT...
ARTHUR LIFTS ALONG THE NC COAST TONIGHT...LOCATING OFF THE OUTER
BANKS LATE TONIGHT-EARLY FRI MORNING. TROPICAL AIRMASS WILL BE IN
PLACE OVER SE VA/NE NC WITH PRECIP WATERS IN EXCESS OF 2 INCHES.
THE RESULT WILL BE HEAVY RAINFALL ALONG THE COAST OVERNIGHT WITH
RAINFALL AMOUNTS OF 1-3 INCHES...WITH LOCALLY HIGHER AMOUNTS.
TROPICAL STORM FORCE GUSTS OF 40-50 MPH CAN BE EXPECTED ALONG THE
SE VA/NE NC COAST LATE TONIGHT INTO EARLY FRI MORNING.
MEANWHILE...THE COLD FRONT WILL SLOWLY PUSH ACROSS THE LOCAL AREA.
HEAVY RAINFALL REMAINS A THREAT AS STORM MOTION REMAINS SLOW AND
THE AIRMASS REMAINS MOIST. QPF AMOUNTS ALONG THE FRONT WILL
GENERALLY BE ONE HALF TO ONE INCH WITH LOCALIZED AMOUNTS UP TO 2
INCHES.
PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE IMPACTS
RELATED TO ARTHUR AND NHC FOR THE LATEST TRACK AND INTENSITY
INFORMATION.
&&
.SHORT TERM /7 AM FRIDAY MORNING THROUGH SUNDAY/...
ARTHUR QUICKLY DEPARTS THE MID-ATLANTIC COAST EARLY
FRI...SWEEPING THE COLD FRONT OFF THE COAST EARLY FRI AFTERNOON.
WLY FLOW ALONG WITH SUBSIDENCE AND STRONG PRESSURE RISES IN WAKE
OF THE FRONT WILL RESULT IN A RAPID DRYING TREND FRI AFTERNOON
W-E. SKIES WILL ALSO RAPIDLY CLEAR INLAND...BECOMING MOSTLY SUNNY
BY MID AFTERNOON. CLOUDS/SHOWERS MAY LINGER ALONG THE ERN SHORE
THRU LATE AFTERNOON...BUT INDEPENDENCE DAY NIGHT LOOKS QUITE PLEASANT
FOR EARLY JUNE. TEMPS FRI ONLY FORECAST IN THE MID 80S. DEWPOINTS
WILL DROP INTO THE UPPER 50S-LOW 60S...RESULTING IN LESS HUMID
CONDITIONS. STRONG HIGH PRESSURE (~1025 MB) BUILDS EWD OVER THE OH
VALLEY FRI NIGHT...SETTLING OVER THE REGION SATURDAY. THE RESULT
IS FAIR WEATHER AND GENERALLY MOSTLY SUNNY CONDITIONS. LOWS FRI
NIGHT-SAT MORNING FORECAST IN THE UPPER 50S OVER RURAL AREAS
INLAND TO LOW 60S. ALONG THE COAST...WARM WATERS WILL KEEP TEMPS
IN THE UPPER 60S. TEMPS WILL ONLY WARM INTO THE MID 80S AGAIN SAT
AS DEWPOINTS MIX INTO THE UPPER 40S. N WINDS 10-15 MPH. TEMPS SAT
NIGHT BACK INTO THE UPPER 50S-LOW 60S INLAND TO UPPER 60S NEAR THE
COAST. HIGH PRESSURE PUSHES OFFSHORE SUNDAY WITH RETURN FLOW
WARMING TEMPS BACK INTO THE UPPER 80S...NEAR NORMAL FOR THIS TIME
OF YEAR.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
BERMUDA HIGH DOMINATES NEXT WEEK. S-SW FLOW ALLOWS HEAT AND HUMIDITY
TO RETURN. MODELS SHOW THERMAL TROF DVLPNG EAST OF MTS RESULTING IN
LOW CHC DIURNAL POPS TUE THRU THU. HIGHS L-M90S...XCPT M-U80S BEACH
AREAS. LOWS U60S-M70S THRU THE PRD.
&&
.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
COLD FRONT OVER WESTERN VA WILL SLOWLY MOVE EAST OVERNIGHT. EXPECT
CONDS TO DETERIORATE FOR ECG DURING THE LATE EVENING AND OVERNIGHT
AHEAD OF HURRICANE ARTHUR. ARTHUR WILL BRUSH THE NC OUTER BANKS
EARLY FRI MORNING AND THEN MOVE RAPIDLY NE AND FARTHER OUT TO SEA.
35 TO 45 KT WINDS COULD POTENTIALLY IMPACT BOTH NE NC AND SE VA
DURING THAT TIME ALONG WITH RAIN BANDS FROM THE STORM. RAINS FROM
THE STORM MAY BE ACCOMPANIED BY ISOLD THUNDER AND MVFR/IFR CIGS
AND VSBY. RIC/PHF/SBY SHOULD SEE LITTLE IMPACT FROM ARTHUR.
CONDS WILL IMPROVE RAPIDLY BY FRI AFTN AS ARTHUR MOVES NE AND HI
PRES BUILDS INTO THE REGION FOR THE WEEKEND.
&&
.MARINE...
GIVEN CRNT WIND OBS AND SHORT RANGE MODEL FCSTS...DECIDED TO
START SCA FOR CHES BAY WITH THIS PACKAGE. HOWEVER...XPCT TO SEE A
FEW HR LULL IN SCA CNDTNS AS CRNT SRLY SURGE DMNSHS BY MIDNIGHT
WITH WINDS INCRG AGAIN LATE AS HRCN APPRCHS FROM THE SOUTH.
NO CHANGES TO THE TRPLCL HEADLINES ATTM. STRONGEST WINDS WITH ARTHUR
WILL BE ACROSS NRN OUTER BANKS WITH GUSTS AOA 60 KTS FRI MORNING...
GUSTS TO 45 KTS XPCTD IVOF VA BCH...40 KTS FRTHR NORTH ALONG THE
DELMARVA COAST.
WINDS QUICKLY SHIFT TO THE N-NW BEHIND DEPARTING SYSTM FRI. STILL A
DECENT PRS GRDNT TO KEEP WINDS RATHER GUSTY THRU THE DAYLIGHT HRS.
MAY NEED A BRIEF PRD OF SCA HEADLINES TO REPLACE TRPLCL HEADLINES
ONCE THEY ARE DISCONTINUED. OTW...WINDS QUICKLY DIMINSH BLO SCA
HEADLINES FRI NIGHT.
SEAS WILL BE SLOWER TO IMPROVE. 8-14 FT SEAS FRI SLOWLY DMNSH BLO 5
FT FRI NIGHT.
FYI...NO SRF FOR LAND AREAS THAT HAVE TRPLCL HEADLINES. WILL CONT TO
ISSUE SRF FOR BEACH AREAS N OF CAPE CHARLES LIGHT. GIVEN THE TRACK
OF ARTHUR AND FCSTD CNDTNS ALONG THE MARVA COASTS...WILL UPGRADE TO
HIGH RIP CRNT RISK AND ISSUE HIGH SURF ADVSRY FOR NEAR SHORE WAVES
NEAR 8 FT FRI. SEE HLSAKQ FOR CSTL FLDG / TIDES / RIP CRNT INFO.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...BEACH HAZARDS STATEMENT FROM 8 AM EDT FRIDAY THROUGH FRIDAY
EVENING FOR MDZ025.
HIGH SURF ADVISORY FROM 8 AM TO 8 PM EDT FRIDAY FOR MDZ025.
NC...TROPICAL STORM WARNING FOR NCZ030>032.
HURRICANE WARNING FOR NCZ015>017-102.
VA...TROPICAL STORM WARNING FOR VAZ095-097-098.
BEACH HAZARDS STATEMENT FROM 8 AM EDT FRIDAY THROUGH FRIDAY
EVENING FOR VAZ099-100.
HIGH SURF ADVISORY FROM 8 AM TO 8 PM EDT FRIDAY FOR VAZ099-100.
MARINE...TROPICAL STORM WARNING FOR ANZ634-650-652-654-656.
HURRICANE WARNING FOR ANZ633-658.
SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EDT FRIDAY FOR
ANZ635>638.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ630>632.
&&
SYNOPSIS...SAM
NEAR TERM...ESS/SAM
SHORT TERM...SAM
LONG TERM...MPR
AVIATION...DAP/JEF
MARINE...MPRHazardous weather outlook, Jul 3, 5:04 PM EST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
604 PM EDT THU JUL 3 2014
MDZ021>024-NCZ012>014-VAZ065>068-070>094-096-042215-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-NORTHAMPTON NC-
HERTFORD-GATES-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-CHESTERFIELD-
HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-SUFFOLK-
604 PM EDT THU JUL 3 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
HURRICANE ARTHUR IS FORECAST TO LIFT ALONG THE SOUTHEAST COAST
TONIGHT...INTERACTING WITH A COLD FRONT AS THE FRONT SLOWLY
CROSSES THE REGION. SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH
TONIGHT WITH LOCALLY HEAVY RAINFALL POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NCZ030>032-VAZ095-097-098-042215-
BERTIE-CHOWAN-PERQUIMANS-NORFOLK/PORTSMOUTH-CHESAPEAKE-
VIRGINIA BEACH-
604 PM EDT THU JUL 3 2014
...TROPICAL STORM WARNING IN EFFECT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
MDZ025-VAZ099-100-042215-
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
604 PM EDT THU JUL 3 2014
...HIGH SURF ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY...
...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...TONIGHT.
HURRICANE ARTHUR IS FORECAST TO LIFT ALONG THE NORTH CAROLINA COAST
TONIGHT...INTERACTING WITH A COLD FRONT AS THE FRONT SLOWLY
CROSSES THE REGION. SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH
TONIGHT WITH LOCALLY HEAVY RAINFALL POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BEACH HAZARDS STATEMENT.
HIGH SURF ADVISORY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NCZ015>017-102-042215-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK-
604 PM EDT THU JUL 3 2014
...HURRICANE WARNING IN EFFECT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HURRICANE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HURRICANE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
VAZ060>064-069-042215-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-POWHATAN-
604 PM EDT THU JUL 3 2014
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND THE
PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
VAZ048-049-042215-
FLUVANNA-LOUISA-
604 PM EDT THU JUL 3 2014
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE PIEDMONT OF CENTRAL
VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
MINNICK
In the hours before
Special weather statement, Jul 3, 8:08 PM EST, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
908 PM EDT THU JUL 3 2014
MDZ021-040145-
DORCHESTER-
908 PM EDT THU JUL 3 2014
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS DORCHESTER COUNTY
THROUGH 945 PM EDT...
AT 907 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER CAMBRIDGE...MOVING NORTHEAST AT 10 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR CAMBRIDGE...AND...UNIVERSITY OF
MARYLAND CENTER FOR ENVIRONMENTAL STUDIES AT 915 PM EDT...LINKWOOD AT
930 PM EDT...SECRETARY AT 945 PM EDT.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3870 7583 3828 7611 3827 7614 3830 7618
3831 7616 3831 7617 3831 7620 3835 7626
3861 7612 3861 7608 3858 7603 3860 7599
3868 7594 3871 7584
DAPSpecial weather statement, Jul 3, 8:49 PM EST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
949 PM EDT THU JUL 3 2014
NCZ030-040245-
BERTIE-
949 PM EDT THU JUL 3 2014
...THUNDERSTORMS WILL MOVE ACROSS BERTIE COUNTY THROUGH 1045 PM
EDT...
AT 945 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY
HEAVY RAIN 8 MILES SOUTHEAST OF WOODARD...OR ABOUT OVER
PLYMOUTH...MOVING NORTHWEST AT 30 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR WOODARD AT 1000 PM EDT...
WINDSOR AT 1010 PM EDT...QUITSNA AT 1020 PM EDT.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS CLUSTER OF STORMS HAS A HISTORY OF PRODUCING ROTATION ON RADAR.
WEAK SHORT LIVED TORNADOES MAY BE POSSIBLE IN THE OUTER RAIN BANDS
OF TROPICAL SYSTEMS. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE.
STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS.
LAT...LON 3590 7693 3585 7704 3594 7705 3592 7718
3594 7721 3598 7720 3601 7722 3605 7732
3608 7733 3611 7724 3615 7727 3591 7672
3588 7673 3586 7677 3588 7682 3585 7683
3580 7689
DAPSpecial weather statement, Jul 3, 9:00 PM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1000 PM EDT THU JUL 3 2014
MDZ021-040245-
DORCHESTER-
1000 PM EDT THU JUL 3 2014
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS DORCHESTER COUNTY
THROUGH 1045 PM EDT...
AT 1000 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER LINKWOOD...OR ABOUT 5 MILES SOUTHEAST OF
CAMBRIDGE...MOVING NORTHEAST AT 20 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR LINKWOOD AT 1005 PM EDT...EAST
NEW MARKET...AND...SECRETARY AT 1015 PM EDT...HURLOCK AT 1025 PM EDT.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3871 7580 3868 7579 3868 7576 3867 7574
3840 7595 3850 7612 3860 7607 3858 7604
3860 7599 3863 7599 3868 7594 3871 7584
DAPSpecial weather statement, Jul 3, 9:44 PM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1044 PM EDT THU JUL 3 2014
NCZ012-013-030-031-040330-
BERTIE-CHOWAN-HERTFORD-NORTHAMPTON-
1044 PM EDT THU JUL 3 2014
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NORTHAMPTON...BERTIE...
CHOWAN AND HERTFORD COUNTIES THROUGH 1130 PM EDT...
AT 1044 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER WAKELON...OR ABOUT 11 MILES NORTHEAST OF
WINDSOR...MOVING NORTHWEST AT 25 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR TRAP AT 1050 PM EDT...
POWELLSVILLE AT 1100 PM EDT...EARLEYS AT 1110 PM EDT...POOR TOWN AT
1115 PM EDT...MILLENNIUM AT 1120 PM EDT...SAINT JOHN AT 1125 PM EDT.
HAZARDS INCLUDE...
GUSTY WINDS OF 45 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3600 7721 3601 7722 3606 7733 3608 7733
3611 7724 3616 7729 3616 7731 3622 7739
3643 7709 3609 7671 3599 7667 3596 7671
3595 7671 3587 7677
DAPTornado, Virginia Beach (C)
- When
- July 4, 12:02 AM EST to 12:05 AM EST
- Where
- Virginia Beach (C) County, 1.77 mi SE of Ocean Park to 2.04 mi SE of Ocean Park
- Rating
- EF0
- Path length
- 0.31 mi
- Path width
- 30 yd
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 36.880, -76.080
A brief EF-0 tornado associated with a squall from Hurricane Arthur touched down near Lynnwood. Numerous trees were snapped and uprooted along Lynndale Road and Kline Drive. One tree fell on a home causing roof damage.
Tornado, Norfolk (C)
- When
- July 4, 12:40 AM EST to 12:41 AM EST
- Where
- Norfolk (C) County, 0.88 mi SE of (Ngu)nas Norfolk to 0.76 mi SE of (Ngu)nas Norfolk
- Rating
- EF0
- Path length
- 0.25 mi
- Path width
- 30 yd
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 36.920, -76.270
A brief EF-0 tornado associated with Hurricane Arthur touched down near the Forest Lawn Cemetery. Numerous trees were snapped and uprooted. This was the same storm which produced a brief tornado near Lynnwood in Virginia Beach.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Puerto Rico, July 4, 20142 deaths · 2 events
- Wildfire in California, July 4, 2014$2.5 million · 1 event
- Lightning Strike in Florida, July 4, 2014$200,000 · 1 event
- Flash Flooding and Dust Storm in Nevada, July 4 to 8, 2014$77,000 · 57 kt wind · 17 events
- Lightning Strike in Colorado, July 4, 2014$50,000 · 1 event
- Flash Flooding and Damaging Wind in California, July 4 to 5, 2014$25,000 · 5 events
- Hail and Lightning Strike in Florida, July 4, 20141 injured · 0.88 in hail · 2 events
- High Wind and Heavy Rain in Maine, July 4 to 5, 201453 kt wind · 8 events
- Tropical Storm in North Carolina, July 4, 2014$10,000 · 7 events
- Hail and Damaging Winds in Nebraska, July 4, 20141.75 in hail · 6 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 4, 20144 events
- Hail in South Dakota, July 4, 20141.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 535359, 535375.